There has been an increase in overdoses in Dawson Creek linked to a bright orange/red powder, a blue substance sold as crystal meth, and possibly other coloured substances causing sudden overdose, requiring hospitalization and lengthy monitoring.
Please take care, drugs move throughout the north, share this alert widely. We have included safety recommendations below.
For your safety
- Get overdose prevention, recognition, and response training; carry naloxone
- Try not to use alone. Make a plan and tell a buddy who can call for help if needed
- If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website (https://towardtheheart.com)
- Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
- When possible, avoid mixing drugs or mixing drugs with alcohol
- Test a small amount first, start low and go slow
- Use in an Overdose Prevention Site (OPS) if possible
- Call 911 or your local emergency number right away if someone overdoses
Local Overdose Prevention Sites (OPS)
- Dawson Creek: Call 250-219-4355 from 9 am to 9 pm, 7 days a week
Alert expires: August 15, 2023